The effect of ω-3 fatty acid (ω-3FA) supplementation on triglyceride levels was assessed in a retrospective study of patients taking isotretinoin for acne. Oral isotretinoin (13-cis-retinoic acid) is commonly used in the treatment of severe and recalcitrant acne.1–3 This treatment commonly results in complete clearance of acne with long-term remission; however, treatment is associated with a number of adverse effects, including hypertriglyceridemia.4 At high levels of isotretinoin, hypertriglyceridemia may lead to acute pancreatitis.2,3 As many as 44% of patients with baseline triglyceride levels within the reference range who are treated with isotretinoin develop hypertriglyceridemia.4 Elevations in triglyceride levels during isotretinoin treatment can force dosage reductions or discontinuation of treatment. For less marked elevations, dietary modification or therapy to lower lipid levels may be used.
No takes yet. Share an insight, caveat, or question.
Krishna et al. (2014) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: